Wednesday, June 1, 2016

366 Project - Day 153 - "Tremors and Shakes"


June 01, 2016 - "Tremors and Shakes"

They're back.

The tremors and shakes.

They're back.

Before I started treatment for my Parkinson's the tremor was mainly in my right hand. Then it started to happen in my tongue, affecting my speech to the point where some people would accuse me of having been drinking even when I hadn't had a drop to drink. Then it became a slight tremor in my head... and a bit in my legs when I was trying to stand still.

With treatment it all went away. Once in a while it would come back a little in my hand... and we'd adjust the dosage of my meds, which would do the trick. Eventually those meds had been adjusted to the max... and I had to switch to a low dose of stronger meds. That did the trick for quite a while... until now, that is.

The tremor is back - and now it's in both hands... my head... my legs... and sometimes my tongue. My movement has slowed. My balance and coordination has been off. I'm sluggish again. It's hard to hold the camera... so most of my shots are either at extremely fast shutter speeds - or I have the camera braced against something or even on a tripod with a cable release. I can only use smaller, lightweight cameras... so I sold my professional D-SLR and all of its gear and such... and brought it all down to one pro-quality compact camera that still lets me set things manually, rather than automatic.

That's where today's photo comes in to the equation. This is the result of me holding the camera without bracing it... with the shutter speed set to half-a-second. This is a photo of the tremor... even with auto-focus and image-stabilization turned on (meaning that the camera actually compensated for some of the movement - so the actual movement was much more than what the picture shows).

I end up being so self-conscious of it all that I exhaust myself trying to focus on calming the tremors in an effort to hide how much I'm really shaking. Why? Because it sorta sucks when you find someone staring at you because you're shaking... and it sucks even more when someone you don't know actually approaches you and asks if you have Parkinson's. Why? Because that means it's becoming noticeable again... that means that either it is progressing or the meds just aren't working anymore. Then you can't help but think the thought that one day meds just aren't going to be able to stop the shaking... in fact, quite the opposite - the Carbidopa-Levodopa is likely to bring on Dyskinesia. I've already experienced that once... the uncontrollable writhing of my entire body. It happened during a meds adjustment - and lasted a few weeks. I cannot imagine what it will be like when it becomes a constant.

So after today's visit to my neurologist/specialist, my meds have been completely doubled. Hopefully the change will help...

We'll see...

*   *   *

No comments: